Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 78, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Jun 13, 2008, 9:17 PM EDT for Crawford County, Erie County, Pennsylvania. It was in force for 58 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 13, 2008, 9:17 PM EDT (01:17 UTC)
- Expired
- Jun 13, 2008, 10:15 PM EDT
- In force
- 58 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
Counties Crawford County, PA, Erie County, PA
The radar
The Buffalo radar (KBUF), 144 km from the middle of the area, began a volume at 01:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 13, 10:10 PM EDT | TSTM WND DMG | 5 Nw Corry, PA | SEVERAL TREES DOWN NEAR WHEELOCK. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 53 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 1.3 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 469 J/kg
- Mixed-layer CIN
- -122 J/kg
- Mixed-layer LCL
- 1232 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 169 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KCLE 140117
SVRCLE
PAC039-049-140215-
/O.NEW.KCLE.SV.W.0078.080614T0117Z-080614T0215Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
917 PM EDT FRI JUN 13 2008
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN CRAWFORD COUNTY IN NORTHWEST PENNSYLVANIA...
ERIE COUNTY IN NORTHWEST PENNSYLVANIA...
* UNTIL 1015 PM EDT
* AT 912 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
ALBION...OR ABOUT 18 MILES NORTHWEST OF MEADVILLE...AND MOVING
NORTHEAST AT 34 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
EDINBORO...GIRARD...WATERFORD...UNION CITY...ERIE...CORRY AND NORTH
EAST
DAMAGING WINDS UP TO 60 MPH HAVE BEEN REPORTED IN OHIO. THIS IS A
DANGEROUS STORM...SEEK SAFE SHELTER AND STAY AWAY FROM WINDOWS
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 4226 7976 4200 7976 4200 7964 4197 7962
4184 7962 4179 8044 4197 8051 4202 8045
4204 8035 4210 8019 4217 8012 4217 8009
4215 8007 4216 8004 4222 7993
TIME...MOT...LOC 0117Z 221DEG 30KT 4191 8026
$$
KIELTYKA2 follow-up statements
000
WWUS51 KCLE 140204
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
1004 PM EDT FRI JUN 13 2008
PAC039-049-140215-
/O.CON.KCLE.SV.W.0078.000000T0000Z-080614T0215Z/
CRAWFORD PA-ERIE PA-
1004 PM EDT FRI JUN 13 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM EDT
FOR ERIE AND NORTHERN CRAWFORD COUNTIES IN NORTHWEST PENNSYLVANIA...
AT 1002 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR NORTH EAST...OR ABOUT 10 MILES NORTHEAST OF ERIE...
MOVING NORTHEAST AT 34 MPH.
THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY.
LAT...LON 4226 7976 4200 7976 4200 7964 4197 7962
4184 7962 4179 8044 4197 8051 4202 8045
4204 8035 4210 8019 4217 8012 4217 8009
4215 8007 4216 8004 4222 7993
TIME...MOT...LOC 0204Z 221DEG 30KT 4220 7990
$$
FITZ000
WWUS51 KCLE 140223
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
1023 PM EDT FRI JUN 13 2008
PAC039-049-140233-
/O.EXP.KCLE.SV.W.0078.000000T0000Z-080614T0215Z/
CRAWFORD PA-ERIE PA-
1023 PM EDT FRI JUN 13 2008
...THE SEVERE THUNDERSTORM WARNING FOR ERIE AND NORTHERN CRAWFORD
COUNTIES IN NORTHWEST PENNSYLVANIA EXPIRES AT 1015 PM EDT...
LAT...LON 4226 7976 4200 7976 4200 7964 4197 7962
4184 7962 4179 8044 4197 8051 4202 8045
4204 8035 4210 8019 4217 8012 4217 8009
4215 8007 4216 8004 4222 7993
TIME...MOT...LOC 0204Z 221DEG 30KT 4219 7989
$$
FITZWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 9:01 PM EDT, 16 minutes earlier.
Area forecast discussion, Jun 13, 9:01 PM EDT, 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 901 PM EDT FRI JUN 13 2008 .SYNOPSIS... A COLD FRONT WILL MOVE TOWARDS NORTHERN OHIO TONIGHT WITH SEVERE THUNDERSTORMS POSSIBLE ALONG AND AHEAD OF THIS BOUNDARY. ANOTHER COLD FRONT WILL APPROACH THE REGION ON SUNDAY WITH ADDITIONAL THUNDERSTORMS POSSIBLE. && .NEAR TERM /UNTIL 6 AM SATURDAY MORNING/... STRONG TO SEVERE THUNDERSTORMS CONTINUE TO PUSH EASTWARD ACROSS EASTERN PORTION OF CWA. STORMS ARE WELL AHEAD OF THE COLD FRONT ITSELF AND ADDITIONAL ACTIVITY HAS DEVELOPED WITH THE COLD FRONT ACROSS WESTERN INDIANA. SHRA/TS WITH THIS HAVE LITTLE HOPE AT BECOMING SEVERE WITH WORKED OVER AIRMASS AND NIGHTFALL ALTHOUGH THESE WILL BE WORKING WITH THE BEST DYNAMICS. WILL LEAVE A 50 PERCENT CHANCE OF SHRA/TS IN THE FORECAST FOR THE OVERNIGHT HOURS. STILL HAVE TO WATCH HEAVY RAIN THREAT...ESPECIALLY WHERE HEAVY RAIN ALREADY FELL. && .SHORT TERM /6 AM SATURDAY MORNING THROUGH MONDAY NIGHT/... THE COLD FRONT/OUTFLOW SHOULD BE MOVING ACROSS THE CWA IN THE MORNING WITH SHOWERS AND THUNDERSTORMS ENDING FROM WEST TO EAST. WILL HAVE TO WATCH THE EASTERN AREAS IF THE FRONT CAN SLOW DOWN...SO CANT RULE OUT THUNDERSTORMS EAST FOR SATURDAY AFTERNOON. THE NEXT PIECE OF JET ENERGY WILL MOVE TOWARDS THE GREAT LAKES ON SUNDAY WITH ANOTHER ROUND OF STRONG TO SEVERE THUNDERSTORMS ALONG AND AHEAD OF A COLD FRONT SUNDAY AFTERNOON INTO THE EVENING. BY MONDAY THE UPPER LOW LOOKS TO BE SLIDING SOUTHWARD THROUGH THE CENTRAL LAKES. THIS SHOULD LEAD TO A COOLER DAY AS SURFACE HIGH PRESSURE BEGINS TO MOVE INTO THE REGION. && .LONG TERM /TUESDAY THROUGH FRIDAY/... EXTENDED PERIOD WILL BEGIN WITH HIGH PRESSURE BUILDING INTO THE AREA TUESDAY. LOW PRESSURE WILL BE LOCATED OVER QUEBEC. THIS IS SUPPORTED BY THE ECMWF. THE GFS HOWEVER IS MORE PESSIMISTIC WITH ANOTHER TROF OF LOW PRESSURE ROTATING SOUTHEAST ACROSS THE GREAT LAKES TOWARD THE AREA. ALOFT BOTH THE GFS AND ECMWF SHOW LOW PRESSURE OVER NEW YORK. THROUGH THE EXTENDED PERIOD THE ECMWF SLOWLY ROTATES THE UPPER LOW NORTH THROUGH QUEBEC ALLOWING THE SURFACE HIGH TO EDGE CLOSER TO THE AREA WHILE THE GFS KEEPS THE LOW CLOSER TO THE EASTERN LAKES AND SOUTHERN ONTARIO. HAVE SIDED WITH HPC AND AND THE ECMWF AND ALLOWED AT LEAST THE WESTERN COUNTIES TO TURN PARTLY SUNNY AFTER MID WEEK. WILL KEEP POPS LOW WITH BEST CHANCES LIKELY NORTHEAST CLOSER TO THE LOW. && .AVIATION /01Z SATURDAY THROUGH WEDNESDAY/... SHOWERS AND THUNDERSTORMS MOVING THROUGH THE EASTERN PORTION OF THE FORECAST AREA. WATCHING SOME SHOWERS AND THUNDERSTORMS OVER INDIANA...THEY COULD AFFECT THE SOUTHERN PORTION OF THE FORECAST AREA. ALSO WATCHING FOR SOME POSSIBLE THUNDERSTORM DEVELOPMENT ON THE COLD FRONT. CLOUDS WILL DECREASE SATURDAY AFTER FROPA WITH VFR CONDITIONS. OUTLOOK...VFR WEATHER EXPECTED SUNDAY WITH WEAK HIGH PRESSURE OVER THE AREA. SECONDARY COLD FRONT EXPECTED TO MOVE THROUGH SUNDAY NIGHT/EARLY MONDAY WITH MVFR CONDITIONS LIKELY TO DEVELOP IN A FEW SHOWERS AND THUNDERSTORMS. WEAK HIGH PRESSURE TO BUILD IO ON MONDAY WITH VFR CONDITIONS EARLY IN THE WEEK. && .MARINE... LINE OF STRONG TO SEVERE THUNDERSTORMS INTO NW INDIANA HAS THE BEST POTENTIAL FOR SEVERE THUNDERSTORMS. BUT AIRMASS AHEAD OF THUNDERSTORMS UNSTABLE ENOUGH FOR SCATTERED TSRA TO POP UP ANY TIME THIS EVENING. COLD FRONT ACROSS LAKE SUPERIOR WILL MOVE INTO CENTRAL LAKE ERIE BY SATURDAY MORNING...THEN MOVE EAST OF THE LAKE DURING THE AFTERNOON. EXPECT CHOPPY CONDITIONS SCA NOT OUT OF QUESTION. HIGH PRESSURE WILL MOVE ACROSS THE LOWER LAKES AND DOMINATE THE WEATHER THROUGH SUNDAY NIGHT. NEXT COLD FRONT WILL MOVE THROUGH ON MONDAY. CHOPPY CONDITIONS WILL CONTINUE MONDAY THROUGH WEDNESDAY AS NORTH THROUGH NORTHWEST FLOW WILL REMAIN OVER THE LAKE. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...NONE. && SYNOPSIS...MULLEN NEAR TERM...MULLEN/OUDEMAN SHORT TERM...MULLEN LONG TERM...TK AVIATION...KIELTYKA MARINE...DJB
Hazardous weather outlook, Jun 13, 2:09 PM EDT, 7 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 209 PM EDT FRI JUN 13 2008 LEZ061-147>149-167>169-OHZ012>014-021>023-031>033-038-089-PAZ001>003- 141815- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-WILLOWICK TO GENEVA- ON-THE LAKE OH-GENEVA-ON-THE-LAKE TO CONNEAUT OH- CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LAKE-GEAUGA- ASHTABULA INLAND-SUMMIT-PORTAGE-TRUMBULL-WAYNE-STARK-MAHONING-HOLMES- ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- 209 PM EDT FRI JUN 13 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS ACROSS NORTHERN OHIO. THE MAIN THREAT WILL BE STRONG DAMAGING WINDS. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE AND MAY CAUSE MINOR FLOODING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS THE POSSIBILITY FOR A FEW SEVERE THUNDERSTORMS SUNDAY NIGHT AS ANOTHER COLD FRONT MOVES EAST ACROSS THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL MAY BE NEEDED. LEZ142>146-162>166-OHZ003-006>011-017>020-027>030-036-037-047-141815- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-LUCAS-WOOD-OTTAWA- SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-HANCOCK-SENECA-HURON-MEDINA-WYANDOT- CRAWFORD-RICHLAND-ASHLAND-MARION-MORROW-KNOX- 209 PM EDT FRI JUN 13 2008 ...SEVERE THUNDERSTORM WATCH 523 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO AND NORTHWEST OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS THE POSSIBILITY FOR A FEW SEVERE THUNDERSTORMS SUNDAY NIGHT AS ANOTHER COLD FRONT MOVES EAST ACROSS THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
In the hours before
Local storm report, Jun 13, 4:41 PM EDT, 4 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
441 PM EDT FRI JUN 13 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM HAIL ROCKY RIDGE 41.53N 83.21W
06/13/2008 E1.00 INCH OTTAWA OH AMATEUR RADIO
&&
OUDEMANLocal storm report, Jun 13, 5:18 PM EDT, 3 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
518 PM EDT FRI JUN 13 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM TSTM WND DMG OAK HARBOR 41.51N 83.15W
06/13/2008 OTTAWA OH LAW ENFORCEMENT
POWER POLES AND LINES DOWN.
&&
OUDEMANLocal storm report, Jun 13, 6:50 PM EDT, 2 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
650 PM EDT FRI JUN 13 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0627 PM TSTM WND GST LAGRANGE 41.24N 82.12W
06/13/2008 E60.00 MPH LORAIN OH NWS EMPLOYEE
&&
OUDEMANLocal storm report, Jun 13, 9:15 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
915 PM EDT FRI JUN 13 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 PM TSTM WND DMG CORTLAND 41.33N 80.72W
06/13/2008 TRUMBULL OH LAW ENFORCEMENT
11 TREES DOWN COUNTYWIDE.
&&
OUDEMANLocal storm report, Jun 13, 9:17 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
917 PM EDT FRI JUN 13 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 PM TSTM WND DMG ALLIANCE 40.91N 81.12W
06/13/2008 STARK OH AMATEUR RADIO
SEVERAL TREES DOWN.
&&
OUDEMANThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 9:12 PM EDT | Severe Thunderstorm Warning | CLE | Crawford | 63 min |
| Jun 13, 10:05 PM EDT | Areal Flood Advisory | CLE | Erie | 3 hr |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.